Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The Helmholtz equation in the exterior of slits in a plane with different impedance boundary conditions on opposite sides of the slits


Author: P. A. Krutitskii
Journal: Quart. Appl. Math. 67 (2009), 73-92
MSC (2000): Primary 35J05, 35J25, 45E05, 76Q05
Published electronically: December 22, 2008
MathSciNet review: 2495072
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The boundary value problem for the Helmholtz equation is studied outside slits in a plane. The impedance boundary conditions are specified on the slits. In general, the impedance conditions may be different at different sides of each slit. In a particular case, the impedance conditions may be the same on the sides of each slit. It is proved that the classical solution to the problem exists, and it is unique. The integral representation for a solution to the problem is obtained in the form of potentials, the densities in which are uniquely determined from the uniquely solvable system of the Fredholm integral equations of the second kind and index zero.


References [Enhancements On Off] (What's this?)

  • 1. P. A. Krutitskiĭ, The Dirichlet problem for the Helmholtz equation in the exterior of cuts in the plane, Zh. Vychisl. Mat. i Mat. Fiz. 34 (1994), no. 8-9, 1237–1258 (Russian, with Russian summary); English transl., Comput. Math. Math. Phys. 34 (1994), no. 8-9, 1073–1090. MR 1300397
  • 2. P. A. Krutitskiĭ, The Neumann problem for the Helmholtz equation in the exterior of cuts in the plane, Zh. Vychisl. Mat. i Mat. Fiz. 34 (1994), no. 11, 1652–1665 (Russian, with Russian summary); English transl., Comput. Math. Math. Phys. 34 (1994), no. 11, 1421–1431 (1995). MR 1307611
  • 3. P. A. Krutitskiĭ, A mixed problem for the Helmholtz equation outside cuts on the plane, Differ. Uravn. 32 (1996), no. 9, 1202–1211, 1294 (Russian, with Russian summary); English transl., Differential Equations 32 (1996), no. 9, 1204–1212 (1997). MR 1600844
  • 4. P. A. Krutitskii, The modified jump problem for the Helmholtz equation, Ann. Univ. Ferrara Sez. VII (N.S.) 47 (2001), 285–296 (English, with English and Italian summaries). MR 1897572
  • 5. P. A. Krutitskiĭ and V. V. Kolybasova, A generalization of the Neumann problem for the Helmholtz equation outside cuts on the plane, Differ. Uravn. 41 (2005), no. 9, 1155–1165, 1293 (Russian, with Russian summary); English transl., Differ. Equ. 41 (2005), no. 9, 1213–1224. MR 2247253, 10.1007/s10625-005-0271-6
  • 6. T. N. Galishnikova and A. S. Il′inskiĭ, Chislennye metody v zadachakh difraktsii, Moskov. Gos. Univ., Moscow, 1987 (Russian). MR 898654
  • 7. K.-D. Ih and D.-J. Lee, Development of the direct boundary element method for thin bodies with general boundary conditions, J. Sound Vibration 202 (1997), no. 3, 361–373. MR 1454739, 10.1006/jsvi.1996.0829
  • 8. I. K. Lifanov, Singular integral equations and discrete vortices, VSP, Utrecht, 1996. MR 1451377
  • 9. N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494
  • 10. V. S. Vladimirov, Equations of mathematical physics, “Mir”, Moscow, 1984. Translated from the Russian by Eugene Yankovsky [E. Yankovskiĭ]. MR 764399
  • 11. V. I. Smirnov, Kurs vysšeĭ matematiki. Tom IV, Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad, 1951 (Russian). 2d ed. MR 0049255
  • 12. A. F. Nikiforov and V. B. Uvarov, Spetsialnye funktsii matematicheskoi fiziki, 2nd ed., “Nauka”, Moscow, 1984 (Russian). MR 799713
  • 13. Pavel A. Krutitskii, An explicit solution of the pseudo-hyperbolic initial-boundary value problem in a multiply connected region, Math. Methods Appl. Sci. 18 (1995), no. 11, 897–925. MR 1346665, 10.1002/mma.1670181105
  • 14. A. N. Kolmogorov and S. V. Fomin, Elementy teorii funktsii i funktsionalnogo analiza, 5th ed., “Nauka”, Moscow, 1981 (Russian). With a supplement “Banach algebras” by V. M. Tikhomirov. MR 630899
  • 15. Mikhlin S.G. Course of mathematical physics. Nauka, Moscow, 1968 (in Russian). English translation: North-Holland Publishing Co., Amsterdam-London, 1970.
  • 16. I. M. Vinogradov, V. I. Bitjuckov, and Ju. V. Prohorov (eds.), Matematicheskaya entsiklopediya. Tom 1: A–G, “Sovet. Èntsiklopediya”, Moscow, 1977 (Russian). MR 470361
  • 17. Krein S.G. (editor). Functional analysis. Nauka, Moscow, 1964 (in Russian). English translation: Wolters-Noordhoff Publishing, Groningen, 1972.
  • 18. L. V. Kantorovich and G. P. Akilov, Functional analysis, 2nd ed., Pergamon Press, Oxford-Elmsford, N.Y., 1982. Translated from the Russian by Howard L. Silcock. MR 664597
  • 19. V. Trénoguine, Analyse fonctionnelle, Traduit du Russe: Mathématiques. [Translations of Russian Works: Mathematics], “Mir”, Moscow, 1985 (French). Translated from the Russian by V. Kotliar. MR 836334
  • 20. Krutitskii P.A. Boundary value problem for the Helmholtz equation outside slits in a plane with the boundary conditions of the third kind. Differential equations, 2007, v. 43, No. 10, pp.1387-1399.
  • 21. Peter Wolfe, An existence theorem for the reduced wave equation, Proc. Amer. Math. Soc. 21 (1969), 663–666. MR 0265780, 10.1090/S0002-9939-1969-0265780-X
  • 22. I. K. Lifanov, L. N. Poltavskii, and G. M. Vainikko, Hypersingular integral equations and their applications, Differential and Integral Equations and Their Applications, vol. 4, Chapman & Hall/CRC, Boca Raton, FL, 2004. MR 2053793

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35J05, 35J25, 45E05, 76Q05

Retrieve articles in all journals with MSC (2000): 35J05, 35J25, 45E05, 76Q05


Additional Information

P. A. Krutitskii
Affiliation: KIAM, Department 25, Miusskaya Square 4, Moscow 125047, Russia

DOI: http://dx.doi.org/10.1090/S0033-569X-08-01117-4
Received by editor(s): July 1, 2007
Published electronically: December 22, 2008
Article copyright: © Copyright 2008 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website